MAUDE Adverse Event Report: MEDIVANCE, INC. ¿ 1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, ARCTICGEL¿ PADS; ARCTIC GEL PADS

MEDIVANCE, INC. ¿ 1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, ARCTICGEL¿ PADS; ARCTIC GEL PADS
Catalog Number 317-02-02
Medical Device Problem Codes Defective Component (2292); Gas/Air Leak (2946)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the peeling of the sticky portion of the arctic gel pads were noted twice on two different patients months ago but did not affect therapy as noted on the arctic sun device from recollection of feedback.Recently today, a patient using an xxs small was noted to have a chest pad that continuously had the audible sound of water rushing in (similar to when pads are first connected and fill however, this was continuous).It was not leaking, and the patient was therapeutic per review of the arctic sun.They tried draining the pads, disconnecting this pad specifically, reconnecting and restarting therapy but it did not resolve.Then changed out the pad and that resolved.
 
Additional Manufacturer Narrative
The root cause of the reported issue is a damaged pad connector.Visual evaluation of the returned sample noted one opened arctic gel xx small left chest pad present with no original packaging.Visual inspection noted the following: * no obvious visible defects such as cuts or tears in the foam.* the (+) end of the pad connector was found chipped and the tab was crooked.This damage to the connector would cause an air leak.* major kinks seen on the pad side of the lines.* hydrogel was intact with pad and not separated.* no crushed dimples or signs of overlamination in the pads.The reported issue could not be verified without further testing.The sample does not meet specifications per inspection procedure, which states "missing or damaged components are not allowed (the plastic film, foam or hydrogel, connector and tubes shall be free of damages, tears or perforations)".A review of the device history record and manufacturing controls did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "attach the pad¿s line connectors to the patient line manifolds.Begin circulating water through the pads using either patient temperature control mode (automatic) or water temperature control mode (manual).If the pads fail to prime or a significant continuous air leak is observed in the pad return line, check connections, then if needed replace the leaking pad." correction: d, f, h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, ARCTICGEL¿ PADS
Common Device Name
ARCTIC GEL PADS
Manufacturer (Section D)
MEDIVANCE, INC. ¿ 1725056
321 s taylor ave
suite 200
louisville 80027
Manufacturer (Section G)
MEDIVANCE, INC. ¿ 1725056
321 s taylor ave
suite 200
louisville 80027
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18992846
Report Number1018233-2024-01642
Device Sequence Number15354718
Product Code DWJ
UDI-Device Identifier10801741080026
UDI-Public(01)10801741080026
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number317-02-02
Device Lot NumberNGHS3411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown